Question: My son believes his thoughts are broadcasted and read by everyone?



 

my son aged 20, is a psycho patient for last three years. Initial symptoms were low confidence, loss of concentration and split thoughts. He is taking medicines continuously. There was improvement in these symptoms but another thing developed about eight months ago, ie, he believes that his thoughts are being broadcasted and everyone in the world reads my thoughts. There is no improvement in this symptoms. Doctor has changed the medicines many times and also increased the dosage but no effect. About two months ago, Doctor recommended clozapine. But we did not agree to take this medicine due to its severe side effects. Alternately, we found another clinic dealing with psycho problems and told them whole story. There he remained admitted for 45 days where his psychotherapy and medication(other than clozapine) was carried out. Now he feels a little better. But medicines have no effect on him. Only due to psychotherapy and some brain exercise, he was made to believe that no one can read his thoughts. this technique works some time but not all the time. They also given medicines for one more month. these medicines include tab olepra, LG, Dosik, rivotroil.

Apparently, he looks normal but he refrains from gathering. In the home. he talks with everyone. He also meets his friends. He is neither agressive no creating any other problem. He only refrains from gathering due to belief that other people will read his thoughts. Now what should we do?? we have three options regarding medications:

we should quit all the medicines as they have no effect and do only psychotherapy, counselling, brain exercise etc..
we should continue the above mentioned medicines alongthwith psychotherapy even if these have no effect.

and the last is that we should start clozapine.

Please annalyse the three options and intimate the best one..





This Question Is Open to Answers -Post Your Comment Below



 

3
Doctor Answers And Comments Below:

avatar
  Subscribe  
Notify of
Dr Mahaveer
Member
Dr Mahaveer

hi..
i certainly would go for the 1st option as he seems to be almost alright now, apart from the fact that he thinks his thoughts are being read by everyone. Any medicine will have no impact on this symptom and this will only go away with his age and the experiences he will have in his life. he just need counselling and moral support from you all for the coming few years. these symptoms, we generally see due to gross hormonal changes that occur in this age and will gradually sttle down in a few years from now.
thanks

Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Thought broadcasting and Reading is a symptom of schizophrenia, (clozapine is used to treat schizophrenia). So I think your doctor believes your son has schizophrenia. I myself would go to option 2. I think a sickness like schizophrenia is treated good using s a mix of antipsychotic medication and counselling.

Dr. B. Lewis
Member
Dr. B. Lewis

The side effects of antipsychotics are sometimes worse than the disease itself. I would choose NO drugs and choose therapy – u should look into Cognitive Behavioral Therapy (CBT)